Alert archive / Arkansas / Tornado Warnings in 2012

Tornado Warning 28, NWS Little Rock, AR

December 9, 2012Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this tornado warning at Dec 9, 2012, 2:12 PM CST for Izard County, Sharp County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2012, 2:12 PM CST (20:12 UTC)
Expired
Dec 9, 2012, 3:00 PM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 135 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 2:55 PM CSTHAIL 0.5Evening Shade, ARDIME SIZED HAIL REPORTED IN EVENING SHADE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 2:10 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WFUS54 KLZK 092012
TORLZK
ARC065-135-092100-
/O.NEW.KLZK.TO.W.0028.121209T2012Z-121209T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CST SUN DEC 9 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 300 PM CST

* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED NEAR BRANDENBERG...OR 9 MILES SOUTHWEST OF
  MELBOURNE. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  MELBOURNE...          STELLA...             SIDNEY...
  MYRON...              LUNENBURG...          LONE STAR...
  LACROSSE...           GID...                BRANDENBERG...
  ZION...               TWIN CREEK...         SAGE...
  EVENING SHADE...      WOLF MTN...           WOLF DEN MTN...
  THOMPSON MTN...       SIR ALEC MTN...       RUTHIE MTN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3623 9165 3603 9153 3593 9196 3594 9198
      3592 9200 3592 9202 3595 9204 3594 9206
      3600 9208
TIME...MOT...LOC 2012Z 243DEG 29KT 3598 9199

$$

/44
3 follow-up statements
247 
WWUS54 KLZK 092022
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
222 PM CST SUN DEC 9 2012

ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
222 PM CST SUN DEC 9 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
CENTRAL IZARD COUNTIES UNTIL 300 PM CST...

AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR LUNENBURG...OR 4 MILES SOUTH OF
MELBOURNE...MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  MELBOURNE...          STELLA...             SIDNEY...
  MYRON...              LUNENBURG...          LACROSSE...
  GID...                ZION...               SAGE...
  EVENING SHADE...      WOLF DEN MTN...      
  MELBOURNE MUNI ARPT...                      MEEKS MTN...
  HALEY FORT MTN...     GILLIHAN LAKE...      CATFISH LAKE...
  BONE TOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.

LAT...LON 3604 9199 3621 9169 3623 9165 3603 9153
      3593 9195
TIME...MOT...LOC 2022Z 250DEG 33KT 3601 9188

$$

/44
512 
WWUS54 KLZK 092031
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CST SUN DEC 9 2012

ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
231 PM CST SUN DEC 9 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
EAST CENTRAL IZARD COUNTIES UNTIL 300 PM CST...

AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR STELLA...OR 5 MILES SOUTHEAST OF
MELBOURNE...MOVING EAST AT 35 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  MELBOURNE...          STELLA...             SIDNEY...
  LUNENBURG...          LACROSSE...           GID...
  ZION...               SAGE...               EVENING SHADE...
  MELBOURNE MUNI ARPT...                      GILLIHAN LAKE...
  CATFISH LAKE...       BONE TOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.

LAT...LON 3605 9194 3619 9162 3608 9156 3603 9153
      3594 9191
TIME...MOT...LOC 2031Z 254DEG 31KT 3602 9180

$$

/44
471 
WWUS54 KLZK 092041
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CST SUN DEC 9 2012

ARC065-135-092100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-121209T2100Z/
IZARD AR-SHARP AR-
241 PM CST SUN DEC 9 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL SHARP AND
EAST CENTRAL IZARD COUNTIES UNTIL 300 PM CST...

AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 4 MILES NORTHWEST OF SIDNEY...OR 10 MILES
EAST OF MELBOURNE...MOVING EAST AT 35 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  SIDNEY...             ZION...               EVENING SHADE...
  GILLIHAN LAKE...      CATFISH LAKE...       BONE TOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
ARKANSAS.

LAT...LON 3597 9179 3609 9180 3617 9161 3608 9156
      3603 9153
TIME...MOT...LOC 2042Z 252DEG 31KT 3604 9169

$$

/44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 9, 12:06 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 9, 12:06 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 PM CST SUN DEC 9 2012

.AVIATION...0918Z TAF CYCLE

WL CONT TO SEE MAINLY MVFR CONDS ACRS THE FA THIS AFTN. A FEW
SHRA/ISOLD TSRA WL CONT ACRS NRN AR AS WELL...GENERALLY ALONG AND N
OF A WARM FNT. MEANWHILE...FOCUS WL PRIMARILY BE ON THE SLOW MOVG
CDFNT LOCATED OVR NWRN AR ATTM. THE BNDRY WL CONT TO SHIFT SEWD
LATER TODAY AND TNGT...WITH ADDITIONAL CONVECTION FORMING AHEAD OF
IT. INCRSG SLY WINDS AHEAD OF THE FNT WL PRODUCE A COMBO OF MVFR/
VFR CONDS. SOME STRONG/SVR STORMS WL BE POSSIBLE LATE THIS AFTN/EARLY
EVENING...WITH LOCALIZED WINDS GUSTS OF 40 TO 50 MPH VCNTY STORMS.
WINDS WL SHIFT TO THE NW BEHIND THE FROPA WITH SPEEDS OF 5 TO 15 MPH
COMMON...WITH GUSTS OF 20 TO 25 MPH POSSIBLE INTO TNGT AND MON. /44/
&&

.PREV DISCUSSION... /ISSUED 401 AM CST SUN DEC 9 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY

FRONT LIFTING NORTH ACROSS THE CWA THIS MORNING...WITH SHRA AND TSRA
ONGOING ALONG THIS BOUNDARY AS IT LIFTS NORTH. SOME STORMS HAVE
PULSED UP TO SVR LEVELS...WITH MAINLY LARGE HAIL REPORTED WITH THE
STRONGEST STORMS. RECENTLY...THE OVERALL TREND SHOWS NO SVR
STORMS...BUT A FEW STRONG CELLS STILL CONTINUING EAST OF LITTLE
ROCK. TEMPS ACROSS THE CWA HAVE BASICALLY REMAINED STEADY
OVERNIGHT...IF NOT ACTUALLY WARMING A FEW DEG SOUTH OF THE FRONT
SINCE SAT EVENING.

DURING THE MORNING HRS...BEST POPS SHIFT NORTH ACROSS NRN SECTIONS
OF THE STATE REMAINING HIGHEST IN PROXIMITY TO THE WARM FRONT.
WARMER CONDITIONS ARE EXPECTED FOR THIS AFTERNOON WITH THE
SIGNIFICANT SRLY FLOW INCREASING ACROSS THE STATE. EXPECT GENERALLY
UPPER 60S TO LOW 70S ACROSS THE CWA...WITH EVEN SOME MID 70S
POSSIBLE ACROSS THE FAR SOUTH. TEMPS ACROSS THE FAR NW MAY STAY IN
THE 50S AS THE MAIN COLD FRONT BEGINS MOVING BACK SOUTH. THE CAVEAT
TO HOW WARM THE TEMPS GET THIS AFTERNOON WILL BE DEPENDENT ON CLOUD
COVER...WHICH WILL TEND TO KEEP TEMPS A COUPLE DEGREES COOLER.

A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE THIS
AFTERNOON INTO THE OVERNIGHT HRS. WIDESPREAD SHRA/TSRA ARE EXPECTED
ALONG AND AHEAD OF THIS FRONT. DO THINK THAT SOME STORMS COULD
BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY
ACROSS THE SOUTHEAST HALF OF THE STATE. HOWEVER...INSTABILITY WILL
BE THE DETERMINING FACTOR REGARDING HOW WIDESPREAD THE SEVERE
POTENTIAL WILL BE. AS MENTIONED EARLIER...THIS WILL BE DEPENDENT HOW
HOW WARM AREAS GET AHEAD OF THE COLD FRONT...WHICH MAY BE HINDERED
BY CLOUD COVER. THE MAIN THREAT WITH ANY STORM THAT DOES BECOME
SEVERE WILL BE LARGE HAIL...WITH SOME DAMAGING WINDS ALSO POSSIBLE.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR
TORNADOES DOES LOOK LIMITED AT THIS TIME GIVEN THE LOWEST HALF TO 1
KM SHR NOT EXPECTED TO BE IDEAL. EVEN SO...IF A DISCRETE STORM WERE
TO MAINTAIN ITSELF AHEAD OF THE FRONT...CANNOT RULE OUT THE
POSSIBILITY COMPLETELY. THE BEST CHANCE FOR THIS WOULD BE ACROSS THE
FAR SERN COUNTIES JUST AHEAD OF THE FRONT.

ONCE THE FRONT PASSES...MUCH COLDER AIR WILL BE SURGING INTO THE
STATE AS THE MAIN UPPER TROUGH APPROACHES FROM THE WEST. MOST OF THE
MOISTURE WILL BE TO THE EAST BY THE TIME THE COLDEST AIR ARRIVES.
HOWEVER...ADDITIONAL LIFT ASSOCIATED WITH THE APPROACHING UPPER
TROUGH COULD GENERATE ENOUGH FORCING WITH WEAK MOISTURE TRANSPORT
THAT ADDITIONAL PRECIP COULD REDEVELOP BEHIND THE MAIN LINE OF
CONVECTION. THIS REDEVELOPMENT WILL BE IN THE COLD AIR WELL BEHIND
THE FRONT.

EVEN AS TIME GETS CLOSER...THERE CONTINUES TO BE UNCERTAINTY ON HOW
MUCH MOISTURE WILL BE AVAILABLE THIS FAR INTO THE COLD AIR. THE NAM
HAS BY FAR BEEN THE MOST CONSISTENT SHOWING ENOUGH MOISTURE AVAILABLE
FOR REDEVELOPMENT OF PRECIP. FOR THIS REASON...WILL CONTINUE TO
MENTION SLIGHT CHANCE TO LOW END CHANCE POPS REMAINING FURTHER WEST
ON MON MORNING...WITH A MIX OF RAIN/SLEET INITIALLY...THEN
RAIN/SNOW...EVEN ALL SNOW POSSIBLE FOR A BRIEF PERIOD BEFORE THE
DRIER AIR MOVES IN. THE BEST POTENTIAL FOR SEEING ANY WINTRY PRECIP
WILL BE GENERALLY ALONG AN AXIS FROM SAY MURFREESBORO...TO LITTLE
ROCK...TO AUGUSTA. SHOULD NOTE THAT ANY FROZEN PRECIP THAT DOES FALL
WILL LIKELY BE LIGHT...AND BE DIFFICULT TO STICK TO ROADWAYS DUE TO
THE VERY WARM GROUND TEMPS...AND ABOVE FREEZING NEAR SFC TEMPS.

DRY AIR AND SYNOPTIC SCALE DESCENT ON THE BACK SIDE OF THE UPPER
TROUGH WILL ERODE MOST OF THE PRECIPITAL MOISTURE BY MON AFTERNOON.
TEMPS WILL ALSO BE IN THE MID 30S TO MID 40S DURING THE AFTERNOON
HRS...SO ANY WINTRY PRECIP THAT DOES FALL WILL HAVE MELTED FAIRLY
RAPIDLY.

SFC HIGH PRESSURE WILL MOVE OVER THE STATE BY TUE MORNING...WITH
WINDS BECOMING LIGHT...WITH A VERY DRY AIRMASS IN PLACE. THIS WILL
ALLOW TEMPS TO COOL OFF RAPIDLY...WITH LOWS BOTTOMING OUT MAINLY IN
THE 20S AREA WIDE. WOULDNT BE SURPRISED TO SEE SOME UPPER TEENS IN
THE VALLEYS OF THE OZARKS AND OUACHITAS. BELOW NORMAL TEMPS WILL THEN
PERSIST THROUGH THU AS FLOW ALOFT REMAINS NW...AND SFC HIGH PRESSURE
REMAINS ACROSS THE REGION.

LONG TERM...THURSDAY THROUGH SATURDAY

MODELS CONTINUE TO SHOW A RATHER PROGRESSIVE PATTERN IN THE MEDIUM
RANGE WITH ANOTHER STORM SYSTEM TO DEAL WITH LATE IN THE PERIOD.
WHILE THE MODELS ARE IN DECENT ENOUGH AGREEMENT INITIALLY...THEY
BEGIN TO DIVERGE WITH THEIR SOLUTIONS AS THE PERIOD PROGRESSES. I AM
REALLY HAVING A HARD TIME DECIDING ON WHICH WAY TO LEAN THIS MORNING
AND A MIDDLE OF THE ROAD APPROACH WILL BE PREFERRED.

PERIOD STARTS OFF WITH BROAD RIDGING OVER THE SOUTHEAST CONUS AS
UPPER LEVEL LOW PRESSURE ROTATES INTO THE CENTRAL CALIFORNIA COAST.
TEMPERATURES WILL MODERATE WITH TIME AS SURFACE HIGH PRESSURE MOVES
AWAY AND SOUTHERLY FLOW ALOFT INCREASES IN ADVANCE OF THE WEST COAST
SYSTEM. OVERALL MAV/MEX NUMBERS LOOK GOOD BUT WILL TWEAK UPWARDS IN
A FEW LOCATIONS.

WILL KEEP FRIDAY DRY FOR NOW BUT IF FASTER SOLUTION IS INDEED THE
ONE THAT VERIFIES...POPS WILL NEED TO BE INTRODUCED A LITTLE EARLIER
THAN CURRENT THINKING.

SURFACE CYCLONE ASSOCIATED WITH THE DEVELOPING SYSTEM MOVES INTO THE
CENTRAL PLAINS BY SATURDAY MORNING. SYSTEM WILL MOVE OFF TO THE
NORTHEAST AND DRAG A COLD FRONT THROUGH THE AREA SATURDAY ALTHOUGH
PRECIPITATION CHANCES WILL START FRIDAY NIGHT. WITH DIFFERENCES
BEING WHAT THEY ARE BETWEEN THE MODELS...WILL ONLY KEEP POPS IN THE
SCATTERED CATEGORY FOR NOW. WILL NEED TO WATCH FOR POSSIBLE SEVERE
WEATHER THREAT AS SYSTEM EVOLVES.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Dec 9, 4:40 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 AM CST SUN DEC 9 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
440 AM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING AS A
WARM FRONT MOVES THROUGH THE STATE. SOME OF THE THUNDERSTORMS
COULD BE STRONG WITH LARGE HAIL THE PRIMARY CONCERN. LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

ATTENTION WILL THEN TURN TO A COLD FRONT THAT WILL SURGE SOUTHEAST
ACROSS THE STATE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONT AND A FEW OF THESE STORMS COULD BECOME
STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND LARGE HAIL THE
PRIMARY CONCERN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

THE BEST CHANCES FOR SEEING THE STRONGEST STORMS WILL BE ACROSS
SOUTHEASTERN ARKANSAS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING
WHERE ATMOSPHERIC CONDITIONS ARE A LITTLE MORE FAVORABLE.

MUCH COLDER AIR WILL SURGE INTO THE STATE BEHIND THIS FRONT LATE
TONIGHT AND INTO MONDAY. MOST OF THE MOISTURE WILL BE TO THE EAST
BY THE TIME THE COLDEST AIR ARRIVES. HOWEVER...AREAS ACROSS THE
NORTH COULD SEE A BRIEF MIX WITH OR CHANGE OVER TO SNOW LATE
TONIGHT. EVEN SO...THE THREAT FOR ANY WINTER WEATHER HAZARDS ARE
EXPECTED TO REMAIN LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL HOURS OF A LIGHT WINTRY MIX WILL BE POSSIBLE EARLY MONDAY
AS COLDER AIR SURGES IN. WHILE THE COLDEST OF THE AIR WILL ARRIVE
AFTER THE BEST MOISTURE EXITS THE STATE...AREAS ALONG A LINE FROM
MURFREESBORO TO LITTLE ROCK TO AUGUSTA MAY SEE A BRIEF CHANGE
OVER TO WINTRY PRECIPITATION. HOWEVER...GROUND TEMPERATURES
SIMPLY REMAIN TOO WARM FOR ANY SIGNIFICANT ACCUMULATION.

ANOTHER STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS LATE IN THE
WEEK AND DRAG A COLD FRONT ACROSS THE STATE SATURDAY. THERE ARE
SOME INDICATIONS THIS SYSTEM COULD RESULT IN STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE STATE. WITH THE
SYSTEM CLOSE TO A WEEK OUT...IT WILL BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Dec 9, 12:48 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CST SUN DEC 9 2012

ARZ005-006-091935-
BAXTER AR-FULTON AR-
1248 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
NORTHEASTERN BAXTER COUNTIES UNTIL 130 PM CST...

AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES EAST OF ROBINSON PT LNDG...OR 12 MILES
EAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VIOLA...              STURKIE...            ROBINSON PT LNDG...
  OTT...                GAMALIEL LANDING...   FLINT SPRINGS...
  DIAMOND BAY...        VIDETTE...            MOKO...
  HENDERSON...          GEPP...               GAMALIEL...
  ELIZABETH...          CAMP...               WOOD PT PARK...
  WOLF KNOB...          WILDCAT KNOB...       WALLACE KNOB...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3644 9165 3626 9220 3642 9230 3651 9211
      3650 9169
TIME...MOT...LOC 1848Z 243DEG 21KT 3638 9215

/44
Special weather statement, Dec 9, 1:41 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CST SUN DEC 9 2012

ARZ005-014-015-092025-
BAXTER AR-IZARD AR-STONE AR-
141 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STONE...CENTRAL IZARD
AND SOUTHERN BAXTER COUNTIES UNTIL 230 PM CST...

AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF THOLA...OR 15 MILES WEST OF
MOUNTAIN VIEW...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...          STELLA...             OXFORD...
  LUNENBURG...          LONE STAR...          LACROSSE...
  HERPEL...             GORBY...              GID...
  FIFTY SIX...          BRANDENBERG...
  BLANCHARD SPGS CAVERN...                    VIOLET HILL...
  TWIN CREEK...         TIMBO...              SYLAMORE...
  SAGE...               OPTIMUS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3624 9188 3597 9173 3580 9241 3596 9242
TIME...MOT...LOC 1941Z 245DEG 38KT 3592 9231

/44
Special weather statement, Dec 9, 1:46 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
146 PM CST SUN DEC 9 2012

ARZ022-023-031-092030-
CONWAY AR-POPE AR-VAN BUREN AR-
146 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...EASTERN POPE AND
NORTHERN CONWAY COUNTIES UNTIL 230 PM CST...

AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF HECTOR...OR 18 MILES NORTHEAST OF
RUSSELLVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...            MT EVANS...           JERUSALEM...
  HECTOR...             CLEVELAND...          CLAUDE...
  CHOCTAW REC AREA...   CHOCTAW...            BROCK CREEK LAKE...
  SCOTLAND...           RUPERT...             MORGANTON...
  FORMOSA...            CULPEPPER...          CRABTREE...
  COGLESVILLE...        BOTKINBURG...         BEVERAGE TOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3575 9245 3545 9231 3535 9293 3552 9300
TIME...MOT...LOC 1946Z 248DEG 27KT 3546 9290

/44
Local storm report, Dec 9, 2:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 PM CST SUN DEC 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     4 W VIOLA               36.40N 92.06W
12/09/2012                   FULTON             AR   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF OF AN APARTMENT BUILDING...AS WELL
            AS SEVERAL MOBILE HOMES. THERE WAS ALSO DAMAGE TO
            OUTBUILDINGS AS WELL.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 9:59 PM CSTSpecial Weather StatementLZKMontgomery31 min
Dec 8, 10:29 PM CSTSpecial Weather StatementLZKMontgomery46 min
Dec 8, 10:34 PM CSTSevere Thunderstorm WarningLZKMontgomery25 min
Dec 8, 11:01 PM CSTSpecial Weather StatementLZKMontgomery44 min
Dec 8, 11:17 PM CSTSpecial Weather StatementLZKIndependence43 min
Dec 8, 11:22 PM CSTSpecial Weather StatementLZKPolk28 min
Dec 8, 11:53 PM CSTSpecial Weather StatementLZKGarland32 min
Dec 9, 12:04 AM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline26 min
Dec 9, 12:11 AM CSTSpecial Weather StatementLZKFaulkner44 min
Dec 9, 12:12 AM CSTSpecial Weather StatementLZKLonoke48 min
Dec 9, 12:24 AM CSTSevere Thunderstorm WarningLZKGarland, Pulaski, Saline51 min
Dec 9, 12:32 AM CSTSpecial Weather StatementLZKMontgomery33 min
Dec 9, 12:56 AM CSTSpecial Weather StatementLZKWoodruff44 min
Dec 9, 1:03 AM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Montgomery, Saline42 min
Dec 9, 1:10 AM CSTSevere Thunderstorm WarningLZKPulaski, Saline35 min
Dec 9, 1:16 AM CSTSevere Thunderstorm WarningLZKPrairie, White, Woodruff44 min
Dec 9, 1:41 AM CSTSpecial Weather StatementLZKPulaski29 min
Dec 9, 1:44 AM CSTSpecial Weather StatementLZKGarland, Saline31 min
Dec 9, 2:12 AM CSTSpecial Weather StatementLZKSaline28 min
Dec 9, 2:41 AM CSTSpecial Weather StatementLZKPulaski29 min
Dec 9, 3:23 AM CSTSpecial Weather StatementLZKLonoke, Prairie32 min
Dec 9, 3:55 AM CSTSpecial Weather StatementLZKPrairie30 min
Dec 9, 5:17 AM CSTSpecial Weather StatementLZKWhite43 min
Dec 9, 7:52 AM CSTSpecial Weather StatementLZKBaxter43 min
Dec 9, 8:01 AM CSTSpecial Weather StatementLZKSharp29 min
Dec 9, 12:48 PM CSTSpecial Weather StatementLZKFulton47 min
Dec 9, 1:41 PM CSTSpecial Weather StatementLZKIzard44 min
Dec 9, 1:46 PM CSTSpecial Weather StatementLZKVan Buren44 min
Dec 9, 2:05 PM CSTSevere Thunderstorm WarningLZKFulton, Izard, Sharp, Stone40 min
Dec 9, 2:29 PM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren46 min
Dec 9, 2:54 PM CSTTornado WarningLZKSharp36 min
Dec 9, 3:11 PM CSTSpecial Weather StatementLZKCleburne29 min
Dec 9, 3:18 PM CSTSpecial Weather StatementLZKCleburne32 min
Dec 9, 3:21 PM CSTSevere Thunderstorm WarningLZKCleburne, Independence, Stone39 min
Dec 9, 3:31 PM CSTSevere Thunderstorm WarningLZKCleburne29 min
Dec 9, 3:45 PM CSTSevere Thunderstorm WarningLZKIndependence, Sharp45 min
Dec 9, 4:00 PM CSTSpecial Weather StatementLZKFaulkner45 min
Dec 9, 4:01 PM CSTSevere Thunderstorm WarningLZKCleburne, Independence44 min
Dec 9, 4:09 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner19 min
Dec 9, 4:16 PM CSTSevere Thunderstorm WarningLZKIndependence, Jackson44 min
Dec 9, 4:23 PM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White37 min
Dec 9, 4:44 PM CSTSevere Thunderstorm WarningLZKIndependence, Jackson31 min
Dec 9, 4:59 PM CSTSpecial Weather StatementLZKFaulkner31 min
Dec 9, 5:08 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski, White22 min
Dec 9, 5:10 PM CSTSpecial Weather StatementLZKJackson30 min
Dec 9, 5:18 PM CSTSpecial Weather StatementLZKSaline47 min
Dec 9, 5:23 PM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline37 min
Dec 9, 5:27 PM CSTSpecial Weather StatementLZKWhite43 min
Dec 9, 5:46 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, White29 min

Nearby

Tornado Warnings in Arkansas, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.